Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 28, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at May 3, 2012, 9:57 PM EDT for Jackson County, Michigan. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2012, 9:57 PM EDT (01:57 UTC)
- Expired
- May 3, 2012, 10:45 PM EDT
- In force
- 48 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Jackson County, MI
The radar
The Detroit radar (KDTX), 90 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 10:18 PM EDT | HAIL 2 | 2 Se Jackson, MI | |
| May 3, 10:20 PM EDT | HAIL 1 | Jackson, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 2:35 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 2.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 682 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1887 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
297
WUUS53 KGRR 040157
SVRGRR
MIC075-040245-
/O.NEW.KGRR.SV.W.0028.120504T0157Z-120504T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
957 PM EDT THU MAY 3 2012
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JACKSON COUNTY IN SOUTH CENTRAL MICHIGAN...
* UNTIL 1045 PM EDT
* AT 954 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES WEST OF JACKSON..AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
JACKSON... GRASS LAKE... BROOKLYN...
WATERLOO TWP... LIBERTY TWP... MICHIGAN CENTER...
VANDERCOOK LAKE... HORTON... SANDSTONE...
NAPOLEON... LEONI... CLARK LAKE...
SPRING ARBOR... PARMA... HANOVER...
WATERLOO... TRIST... FRANCISCO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4207 8414 4207 8462 4231 8462 4240 8413
4208 8412
TIME...MOT...LOC 0157Z 261DEG 25KT 4222 8448
WIND...HAIL 60MPH 1.75IN
$$
MEADE2 follow-up statements
394
WWUS53 KGRR 040220
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1020 PM EDT THU MAY 3 2012
MIC075-040245-
/O.CON.KGRR.SV.W.0028.000000T0000Z-120504T0245Z/
JACKSON MI-
1020 PM EDT THU MAY 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
JACKSON COUNTY UNTIL 1045 PM EDT...
AT 1016 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED NEAR GRASS LAKE...MOVING EAST AT 30 MPH.
IN ADDITION...AT 1018 PM 2.00 INCH DIAMETER HAIL WAS REPORTED JUST
SOUTHEAST OF JACKSON WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JACKSON... GRASS LAKE... BROOKLYN...
LIBERTY TWP... MICHIGAN CENTER... VANDERCOOK LAKE...
NAPOLEON... LEONI... CLARK LAKE...
WATERLOO... TRIST... FRANCISCO...
NORVELL... LIBERTY... ACKERSON LAKE...
SOUTH JACKSON... NAPOLEON ARPT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4207 8414 4209 8443 4228 8445 4240 8413
4208 8412
TIME...MOT...LOC 0219Z 261DEG 25KT 4224 8428
WIND...HAIL 60MPH 1.75IN
$$
NJJ132
WWUS53 KGRR 040245
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1045 PM EDT THU MAY 3 2012
MIC075-040255-
/O.EXP.KGRR.SV.W.0028.000000T0000Z-120504T0245Z/
JACKSON MI-
1045 PM EDT THU MAY 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JACKSON COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4207 8414 4209 8443 4228 8445 4240 8413
4208 8412
TIME...MOT...LOC 0220Z 261DEG 25KT 4224 8427
$$
NJJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 8:23 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, May 3, 8:23 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
823 PM EDT THU MAY 3 2012
.SYNOPSIS...
ISSUED AT 336 PM EDT THU MAY 3 2012
A FRONTAL BOUNDARY STRETCHED ACROSS NORTHERN LOWER MICHIGAN WILL
SLOWLY MOVE SOUTH OVER THE NEXT 24 HOURS. SHOWERS AND
THUNDERSTORMS MAY BE SEVERE THIS EVENING ACROSS MUCH OF THE AREA.
LOCALLY HEAVY RAINFALL IS ALSO EXPECTED. SHOWERS AND STORMS WILL
DIMINISH FRIDAY. MORE THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT.
&&
.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 336 PM EDT THU MAY 3 2012
FORECAST CONCERNS DEAL WITH CONVECTIVE TRENDS TONIGHT.
SEVERE STORMS ARE ONGOING ACROSS THE CWA. MOST OF THE SVR
STORMS WILL BE OVER THE NRN CWA WHERE SHEAR VALUES AROUND 55KTS
WERE NOTED. SHEAR VALUES DECREASE AS THE EVENING PROGRESSES AND
THE HIGHER SHEAR IS NEVER REALLY PROGD OVER THE SRN CWA. THAT
SAID...SRN LOWER WAS ABLE TO DESTABILIZE SIGNIFICANTLY THIS
AFTERNOON (LI/S NEAR -9C) AND THAT MAY LEAD TO A SVR STORMS LATE
THIS AFTERNOON AND EARLY EVENING.
SIGNIFICANT TRAINING IS OCCURRING OVER THE NW CWA AND FLASH
FLOODING REMAINS A THREAT. AS SUCH NO CHANGES TO THE FLASH FLOOD
WATCH WERE MADE.
MUCH OF THE CONVECTION THIS AFTERNOON WAS KICKED OFF BY A SHORT
WAVE MOVING NEWD ACROSS WISCONSIN. THE SFC LOW ASSOCIATED WITH IT
WILL MOVE ACROSS NRN LWR THIS EVENING AFTER WHICH THE TRAILING
COLD FRONT WILL SINK SOUTH. GFS SHOWS ANOTHER POTENT SHORT WAVE
MOVING ACROSS SRN LWR AFTER 06Z TONIGHT. THIS WILL HELP TO KEEP
THE CONVECTION GOING AND PERHAPS SLOW THE SWD PROGRESSION OF THE
FRONTAL BOUNDARY. THAT BOUNDARY WILL FIND SRN LWR FRIDAY MORNING
AND CHANCES FOR CONVECTION WILL DECREASE FROM NORTH TO SOUTH
DURING THE DAY. AT THIS POINT FRIDAY NIGHT LOOKS DRY...BUT IT/S
POSSIBLE THAT THE FAR SRN CWA MAY SEE A FEW STORMS/SHOWERS EARLY
IN THE EVENING.
.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 336 PM EDT THU MAY 3 2012
HIGH PRESSURE SHOULD NOSE INTO THE REGION ON SATURDAY...HOWEVER IT
APPEARS TO BE A DIRTY HIGH WITH PLENTY OF LOW LEVEL MOISTURE
LINGERING. IT SHOULD BE A RATHER CLOUDY DAY...WITH A FEW SHOWERS
POSSIBLE. PARTIAL CLEARING SHOULD FINALLY OCCUR LATE SATURDAY NIGHT.
THE MODELS ARE MAINTAINING A MERGE OF THE NORTHERN AND SOUTHERN
STREAMS BY THE END OF THE WEEKEND. THIS RESULTS IN THE FORMATION OF
LOW PRESSURE NEAR STL BY SUNDAY NIGHT. THE LOW HEADS FOR TOL BY
MONDAY NIGHT...SO PCPN WILL BE POSSIBLE OVER SOUTHERN LOWER MI
SUNDAY NIGHT THROUGH MONDAY NIGHT.
THE ACTIVE PATTERN CONTINUES AS THERE WILL BE THE CHANCE OF SHOWERS
AGAIN TUESDAY NIGHT AND WEDNESDAY. AN UPPER LOW NEAR JAMES BAY WILL
PIVOT A SHORT WAVE THROUGH THE GREAT LAKES.
TEMPS WILL BE NEAR NORMAL FOR THE WEEKEND THROUGH TUESDAY. THEN
TEMPS WILL BE BELOW NORMAL BY WEDNESDAY INTO THURSDAY.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 746 PM EDT THU MAY 3 2012
SHOWERS AND STORMS CONTINUE ACROSS MUCH OF THE AREA. THE EXCEPTION
MAY BE KMKG WHERE THERE WILL BE A LULL BEFORE MORE PCPN DEVELOPS
AFTER MIDNIGHT. IT/S NOT CERTAIN THAT MORE STORMS WILL
DEVELOP...BUT SOME MODELS ARE SUGGESTING THAT MORE STORMS WILL
DEVELOP ALONG THE I-96/I-94 CORRIDOR AFTER MIDNIGHT. INCLUDED A
MENTION OF VCTS IN THE TAFS. FOG IS ANOTHER POSSIBILITY OVERNIGHT.
HUMID AIRMASS AND RAINFALL MAY LEAD TO LOWER VSBYS AFTER 3 AM.
&&
.MARINE...
ISSUED AT 336 PM EDT THU MAY 3 2012
WEAK PRESSURE GRADIENT WILL RESULT IN LIGHT WINDS THROUGH FRIDAY.
&&
.HYDROLOGY...
ISSUED AT 823 PM EDT THU MAY 3 2012
WILL CANCEL THE NORTHERN PART OF THE FLASH FLOOD WATCH FOR THE
REST OF THE NIGHT. THE HEAVIEST RAINS HAVE ENDED THERE. AREAS
OVER THE SOUTHERN CWA MAY STILL SEE PERIODS OF HEAVY RAIN
OVERNIGHT AS STORMS CONTINUE TO DEVELOP OVER NORTHERN IL AND MOVE
TOWARD SOUTHERN LOWER.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FLASH FLOOD WATCH UNTIL 8 AM EDT FRIDAY FOR MIZ058-059-064>067-
071>074.
LM...NONE.
&&
SYNOPSIS...93
SHORT TERM...93
LONG TERM...JK
AVIATION...93
HYDROLOGY...JK
MARINE...93Hazardous weather outlook, May 3, 10:10 AM EDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1010 AM EDT THU MAY 3 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-041415- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1010 AM EDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS SOUTHWEST LOWER MICHIGAN. THERE IS A SLIGHT RISK FOR LARGE HAIL AND DAMAGING WINDS. THE MAIN EXPECTED THREATS ARE HEAVY RAIN AND THE POTENTIAL FOR FLASH FLOODING. THIS COULD ESPECIALLY IMPACT AREA CREEKS AND STREAMS WITH RAPID RISES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE FRIDAY...FRIDAY NIGHT AND AGAIN ON MONDAY. ADDITIONAL MODERATE TO HEAVY RAINFALL WILL OCCUR WITH THESE THUNDERSTORMS AND MAY RESULT IN ADDITIONAL THREATS FOR MINOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ALL INSTANCES OF HEAVY RAIN...FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE. LMZ844>849-041415- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1010 AM EDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL BRING HEAVY RAIN AND GUSTY WINDS TO LAKE MICHIGAN. SOME FOG WILL BE POSSIBLE LATE TONIGHT AFTER STORMS CLEAR OUT...WITH VISIBILITIES UNDER ONE MILE AT TIMES LIKELY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE FRIDAY...FRIDAY NIGHT AND AGAIN ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ALL INSTANCES OF HEAVY RAIN...FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, May 3, 9:12 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
912 PM EDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM HEAVY RAIN OKEMOS 42.72N 84.43W
05/03/2012 M1.10 INCH INGHAM MI TRAINED SPOTTER
RAINFALL SINCE MIDNIGHT.
&&
MKALEMBKLocal storm report, May 3, 9:14 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
914 PM EDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL GREENVILLE 43.18N 85.26W
05/03/2012 E0.70 INCH MONTCALM MI TRAINED SPOTTER
0910 PM HEAVY RAIN WHITEHALL 43.41N 86.35W
05/03/2012 M1.00 INCH MUSKEGON MI TRAINED SPOTTER
RAINFALL SINCE MIDNIGHT.
&&
MKALEMBKSpecial weather statement, May 3, 9:14 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
914 PM EDT THU MAY 3 2012
MIZ073-074-040215-
CALHOUN-JACKSON-
914 PM EDT THU MAY 3 2012
...SIGNIFICANT WEATHER ADVISORY...
AT 908 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MARENGO TO
KEKONSHA...MOVING EAST AT 40 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SPRINGPORT... ALBION... PULASKI...
PARMA... CONCORD... TOMPKINS...
SANDSTONE... SPRING ARBOR... HANOVER...
HORTON... RIVES JUNCTION... LIBERTY TWP...
JACKSON... VANDERCOOK LAKE... CLARK LAKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
&&
LAT...LON 4207 8414 4207 8497 4241 8491 4243 8482
4242 8413 4208 8412
TIME...MOT...LOC 0113Z 258DEG 35KT 4234 8480 4209 8484
MEADELocal storm report, May 3, 9:27 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
927 PM EDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HEAVY RAIN 6 NNW SCOTTVILLE 44.03N 86.33W
05/03/2012 M1.24 INCH MASON MI COCORAHS
RAINFALL SINCE MIDNIGHT. 1.58 INCHES IN THE LAST 24
HOURS.
0530 AM HEAVY RAIN 5 N SCOTTVILLE 44.03N 86.28W
05/03/2012 M1.50 INCH MASON MI BROADCAST MEDIA
THERE WAS 1.50 INCHES OF RAIN IN 6 HOURS.
0535 AM TSTM WND DMG PEACOCK 44.05N 85.89W
05/03/2012 LAKE MI COUNTY OFFICIAL
THREE TREES WERE REPORTED DOWN BETWEEN IRONS AND BALDWIN.
0645 AM HAIL LAKE 43.85N 85.01W
05/03/2012 E0.25 INCH CLARE MI COUNTY OFFICIAL
0700 AM HEAVY RAIN 2 S IRONS 44.12N 85.92W
05/03/2012 M3.10 INCH LAKE MI BROADCAST MEDIA
HEAVY RAIN REPORTED BY 9 MILE ROAD IN IRONS.
0700 AM HEAVY RAIN 4 SSE STONY LAKE 43.50N 86.47W
05/03/2012 M1.03 INCH OCEANA MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
0820 AM HEAVY RAIN SSW CUSTER 43.95N 86.22W
05/03/2012 M1.99 INCH MASON MI TRAINED SPOTTER
THIS WAS A STORM TOTAL.
0920 AM FLASH FLOOD S BRANCH 43.94N 86.04W
05/03/2012 MASON MI TRAINED SPOTTER
WATER WAS REPORTED RUNNING DOWN BARNETT BLVD. THE ROAD
WAS BEING WASHED OUT.
1144 AM HAIL LUDINGTON 43.96N 86.45W
05/03/2012 M0.75 INCH MASON MI PUBLIC
1158 AM HAIL 2 ESE LUDINGTON 43.94N 86.41W
05/03/2012 M0.88 INCH MASON MI NWS EMPLOYEE
1210 PM HAIL SCOTTVILLE 43.95N 86.28W
05/03/2012 E0.88 INCH MASON MI COUNTY OFFICIAL
1210 PM HAIL SCOTTVILLE 43.95N 86.28W
05/03/2012 E1.75 INCH MASON MI COUNTY OFFICIAL
0122 PM HAIL 1 S CUSTER 43.94N 86.22W
05/03/2012 M0.75 INCH MASON MI TRAINED SPOTTER
0130 PM HAIL S BRANCH 43.94N 86.04W
05/03/2012 M1.00 INCH MASON MI TRAINED SPOTTER
0204 PM HAIL 5 S BALDWIN 43.83N 85.85W
05/03/2012 M0.50 INCH LAKE MI TRAINED SPOTTER
0249 PM HAIL SHELBY 43.61N 86.36W
05/03/2012 E0.75 INCH OCEANA MI TRAINED SPOTTER
0255 PM HAIL 4 W SHELBY 43.61N 86.44W
05/03/2012 M1.00 INCH OCEANA MI TRAINED SPOTTER
0257 PM HAIL HART 43.70N 86.36W
05/03/2012 M1.00 INCH OCEANA MI TRAINED SPOTTER
0305 PM HAIL HART 43.70N 86.36W
05/03/2012 M0.70 INCH OCEANA MI TRAINED SPOTTER
0340 PM HAIL 2 S BIG RAPIDS 43.67N 85.48W
05/03/2012 M0.50 INCH MECOSTA MI TRAINED SPOTTER
0345 PM HAIL CLARE 43.82N 84.77W
05/03/2012 M0.25 INCH CLARE MI EMERGENCY MNGR
0350 PM HAIL N BIG RAPIDS 43.70N 85.48W
05/03/2012 E0.25 INCH MECOSTA MI TRAINED SPOTTER
0350 PM HAIL W BIG RAPIDS 43.70N 85.49W
05/03/2012 E0.25 INCH MECOSTA MI AMATEUR RADIO
LASTED ABOUT 5 MINUTES.
0424 PM HAIL FARWELL 43.84N 84.87W
05/03/2012 E0.25 INCH CLARE MI EMERGENCY MNGR
0450 PM HAIL 1 SE WAYLAND 42.66N 85.63W
05/03/2012 M1.00 INCH ALLEGAN MI PUBLIC
0454 PM HAIL WHITEHALL 43.41N 86.35W
05/03/2012 E0.25 INCH MUSKEGON MI AMATEUR RADIO
0454 PM HEAVY RAIN CHASE 43.89N 85.64W
05/03/2012 M3.90 INCH LAKE MI PUBLIC
24 HOUR TOTAL.
0517 PM HAIL HASTINGS 42.65N 85.29W
05/03/2012 E0.25 INCH BARRY MI PUBLIC
0520 PM HAIL TWIN LAKE 43.37N 86.17W
05/03/2012 M0.75 INCH MUSKEGON MI TRAINED SPOTTER
SOME BRANCHES DOWN.
0522 PM HAIL 1 N TREMAINE CORNERS 42.92N 85.07W
05/03/2012 E0.50 INCH IONIA MI EMERGENCY MNGR
0524 PM HAIL WAYLAND 42.67N 85.64W
05/03/2012 M1.00 INCH ALLEGAN MI PUBLIC
0530 PM NON-TSTM WND DMG MONTAGUE 43.42N 86.36W
05/03/2012 MUSKEGON MI PUBLIC
PUBLIC REPORT OF TREES DOWN.
0535 PM HAIL WOODLAND 42.73N 85.13W
05/03/2012 E0.25 INCH BARRY MI BROADCAST MEDIA
0536 PM HAIL 5 S WAYLAND 42.60N 85.64W
05/03/2012 M1.00 INCH ALLEGAN MI PUBLIC
0544 PM HAIL PLAINWELL 42.44N 85.64W
05/03/2012 M0.70 INCH ALLEGAN MI TRAINED SPOTTER
0551 PM HAIL 6 ESE WAYLAND 42.65N 85.54W
05/03/2012 E1.00 INCH BARRY MI PUBLIC
0551 PM HAIL PLAINWELL 42.44N 85.64W
05/03/2012 M1.25 INCH ALLEGAN MI PUBLIC
0552 PM HAIL SUNFIELD 42.76N 84.99W
05/03/2012 M0.70 INCH EATON MI AMATEUR RADIO
0601 PM HAIL 2 ESE KENTWOOD 42.89N 85.55W
05/03/2012 E1.25 INCH KENT MI TRAINED SPOTTER
THIS REPORT IS NOT VALID.
0601 PM HAIL 1 W NASHVILLE 42.60N 85.11W
05/03/2012 E0.50 INCH BARRY MI TRAINED SPOTTER
0603 PM HAIL 3 SSW ST. JOHNS 42.96N 84.58W
05/03/2012 M0.75 INCH CLINTON MI TRAINED SPOTTER
0609 PM HAIL VERMONTVILLE 42.63N 85.03W
05/03/2012 M0.50 INCH EATON MI TRAINED SPOTTER
0610 PM TSTM WND DMG BELDING 43.10N 85.23W
05/03/2012 IONIA MI AMATEUR RADIO
ROTTEN 5 FOOT ROUND TREE DOWN IN CITY OF BELDING. CORNER
OF IONIA STREET AND M44.
0610 PM HAIL 2 NW BATH 42.84N 84.48W
05/03/2012 E0.25 INCH CLINTON MI TRAINED SPOTTER
0611 PM TSTM WND GST 5 NNW LANSING 42.80N 84.58W
05/03/2012 M54.00 MPH CLINTON MI ASOS
0613 PM HEAVY RAIN MONTAGUE 43.42N 86.36W
05/03/2012 M1.61 INCH MUSKEGON MI CO-OP OBSERVER
RAINFALL SINCE MIDNIGHT.
0617 PM HAIL 1 W DEWITT 42.84N 84.60W
05/03/2012 M0.50 INCH CLINTON MI COCORAHS
0620 PM HAIL 2 NW BATH 42.84N 84.48W
05/03/2012 E0.25 INCH CLINTON MI TRAINED SPOTTER
0630 PM HAIL 4 N PAW PAW 42.28N 85.90W
05/03/2012 M0.75 INCH VAN BUREN MI TRAINED SPOTTER
0641 PM HAIL DIMONDALE 42.65N 84.65W
05/03/2012 E0.25 INCH EATON MI TRAINED SPOTTER
0646 PM TSTM WND DMG 2 NNW GRAND RAPIDS 42.99N 85.68W
05/03/2012 KENT MI AMATEUR RADIO
POWER LINES DOWN.
0646 PM FLOOD 1 WNW KALAMAZOO 42.29N 85.61W
05/03/2012 KALAMAZOO MI TRAINED SPOTTER
WATER UP TO ONE FOOT DEEP ON MAIN STREET.
0646 PM HAIL 5 SW LANSING 42.68N 84.60W
05/03/2012 E0.25 INCH INGHAM MI AMATEUR RADIO
0655 PM HAIL CHARLOTTE 42.56N 84.84W
05/03/2012 E0.25 INCH EATON MI TRAINED SPOTTER
0657 PM HAIL 4 N NASHVILLE 42.66N 85.09W
05/03/2012 M0.75 INCH BARRY MI TRAINED SPOTTER
0657 PM HAIL YORKVILLE 42.38N 85.40W
05/03/2012 E0.25 INCH KALAMAZOO MI TRAINED SPOTTER
0700 PM HAIL SUNFIELD 42.76N 84.99W
05/03/2012 E0.75 INCH EATON MI AMATEUR RADIO
0700 PM HAIL OKEMOS 42.72N 84.43W
05/03/2012 E0.25 INCH INGHAM MI TRAINED SPOTTER
0705 PM HAIL BEDFORD 42.40N 85.23W
05/03/2012 E0.25 INCH CALHOUN MI TRAINED SPOTTER
0717 PM FLOOD LUTHER 44.04N 85.68W
05/03/2012 LAKE MI EMERGENCY MNGR
EMERGENCY MANAGER CALLED TO INFORM US THAT 56TH STREET
AND KINGS HIGHWAY IN YATES TWP IS CLOSED DUE TO 1 FOOT OF
WATER OVER ROAD.
0725 PM HAIL FULTON 42.12N 85.35W
05/03/2012 M1.00 INCH KALAMAZOO MI TRAINED SPOTTER
0730 PM HAIL MASON 42.58N 84.44W
05/03/2012 M1.25 INCH INGHAM MI TRAINED SPOTTER
0734 PM HAIL MASON 42.58N 84.44W
05/03/2012 E0.25 INCH INGHAM MI TRAINED SPOTTER
0735 PM TSTM WND DMG 5 SSE LANSING 42.67N 84.52W
05/03/2012 INGHAM MI EMERGENCY MNGR
APPROX 10 BY 20 FOOT SECTION OF ROOF RIPPED OFF
COMMERCIAL BUILDING...BLOWN ESE. ABOUT 300 YARDS OF POWER
POLES ALONG AURELIUS TOPPED TO THE EAST.
0735 PM HAIL MASON 42.58N 84.44W
05/03/2012 E0.88 INCH INGHAM MI TRAINED SPOTTER
0749 PM HAIL 1 S MARSHALL 42.26N 84.96W
05/03/2012 E0.25 INCH CALHOUN MI EMERGENCY MNGR
0753 PM HAIL WEBBERVILLE 42.67N 84.17W
05/03/2012 E0.25 INCH INGHAM MI TRAINED SPOTTER
0753 PM TSTM WND GST 1 S MARSHALL 42.25N 84.96W
05/03/2012 M47.00 MPH CALHOUN MI AWOS
0753 PM HAIL 1 SSW WAVERLY 42.73N 84.63W
05/03/2012 E0.25 INCH EATON MI TRAINED SPOTTER
0753 PM HAIL DELTA MILLS 42.76N 84.65W
05/03/2012 E0.25 INCH EATON MI TRAINED SPOTTER
0800 PM HAIL 1 W MASON 42.58N 84.45W
05/03/2012 E0.25 INCH INGHAM MI TRAINED SPOTTER
0821 PM HEAVY RAIN 1 W DEWITT 42.84N 84.60W
05/03/2012 M1.59 INCH CLINTON MI TRAINED SPOTTER
RAINFALL SINCE MIDNIGHT.
0839 PM HAIL KENT CITY 43.22N 85.75W
05/03/2012 M0.50 INCH KENT MI TRAINED SPOTTER
0857 PM HEAVY RAIN SUNFIELD 42.76N 84.99W
05/03/2012 M1.60 INCH EATON MI TRAINED SPOTTER
RAINFALL FROM 530 PM THROUGH 830 PM.
0910 PM HAIL GREENVILLE 43.18N 85.26W
05/03/2012 E0.70 INCH MONTCALM MI TRAINED SPOTTER
0910 PM HEAVY RAIN WHITEHALL 43.41N 86.35W
05/03/2012 M1.00 INCH MUSKEGON MI TRAINED SPOTTER
RAINFALL SINCE MIDNIGHT.
0912 PM HEAVY RAIN OKEMOS 42.72N 84.43W
05/03/2012 M1.10 INCH INGHAM MI TRAINED SPOTTER
RAINFALL SINCE MIDNIGHT.
&&
MKALEMBKSpecial weather statement, May 3, 9:29 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
929 PM EDT THU MAY 3 2012
MIZ051-052-040230-
GRATIOT-MONTCALM-
929 PM EDT THU MAY 3 2012
...SIGNIFICANT WEATHER ADVISORY...
AT 926 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EAST CENTRAL MONTCALM COUNTY NEAR
CRYSTAL... MOVING EAST AT 45 MPH.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SUMNER... PERRINTON... POMPEII...
BRIDGEVILLE... NORTH STAR... ITHACA...
ASHLEY... LAFAYETTE TWP... BANNISTER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.
&&
LAT...LON 4312 8438 4312 8505 4332 8502 4340 8436
4312 8436
TIME...MOT...LOC 0129Z 264DEG 37KT 4325 8487
MEADESpecial weather statement, May 3, 9:50 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
950 PM EDT THU MAY 3 2012
MIZ071-072-040245-
KALAMAZOO-VAN BUREN-
950 PM EDT THU MAY 3 2012
...SIGNIFICANT WEATHER ADVISORY...
AT 948 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF KALAMAZOO...MOVING EAST AT
30 MPH.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OSHTEMO... SCHOOLCRAFT... KALAMAZOO...
PORTAGE... VICKSBURG... GALESBURG...
FULTON... CLIMAX...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.
&&
LAT...LON 4207 8591 4207 8592 4228 8590 4230 8529
4207 8529 4206 8557
TIME...MOT...LOC 0150Z 272DEG 28KT 4219 8577
MEADEThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:03 PM EDT | Areal Flood Advisory | GRR | Lake, Mason, Osceola | 41 hr |
| May 3, 8:35 PM EDT | Special Weather Statement | GRR | Jackson | 40 min |
| May 3, 8:40 PM EDT | Special Weather Statement | GRR | Kent | 65 min |
| May 3, 8:56 PM EDT | Special Marine Warning | GRR | 62 min | |
| May 3, 9:08 PM EDT | Special Weather Statement | GRR | Montcalm | 67 min |
| May 3, 9:14 PM EDT | Special Weather Statement | GRR | Jackson | 61 min |
| May 3, 9:29 PM EDT | Special Weather Statement | GRR | Gratiot | 61 min |
| May 3, 9:47 PM EDT | Severe Thunderstorm Warning | GRR | Gratiot | 25 min |
| May 3, 9:50 PM EDT | River Flood Warning | GRR | Kalamazoo | 13 hr |
| May 3, 9:50 PM EDT | Special Weather Statement | GRR | Kalamazoo | 55 min |
| May 3, 9:59 PM EDT | River Flood Advisory | GRR | Ionia | 5 days |
| May 3, 9:59 PM EDT | River Flood Advisory | GRR | Clinton | 17 hr |
| May 3, 9:59 PM EDT | River Flood Advisory | GRR | Barry | 12 hr |
| May 3, 9:59 PM EDT | River Flood Advisory | GRR | Newaygo | 4 days |
| May 3, 10:26 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Van Buren | 36 min |
| May 3, 11:50 PM EDT | Special Weather Statement | GRR | Allegan | 55 min |
| May 4, 12:21 AM EDT | Special Weather Statement | GRR | Barry | 54 min |
| May 4, 1:03 AM EDT | Special Weather Statement | GRR | Allegan, Barry, Calhoun, Eaton, Ingham, Jackson and 2 more | 87 min |
| May 4, 3:17 AM EDT | Special Weather Statement | GRR | Allegan, Barry, Calhoun, Eaton, Ingham, Jackson and 2 more | 88 min |
| May 4, 4:58 AM EDT | Areal Flood Advisory | GRR | Allegan, Barry, Eaton, Ingham | 6 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.